2000 年 26 巻 6 号 p. 659-664
A 64-year-old female had been managed by dietary and exercise treatment for diabetes mellitus from 1988. However, around 1995, poorly controlled blood sugar levels appearedand insulin therapy was thus initiated. At the same time, Simvastatin (SIM) and Bezafibrate (BEZ) were concomitantly administered for the treatment of hyperlipidemia. In December 1999, the patient was hospitalized due to increased CPK (688 IU/L), BUN (127.5 mg/dL) and Scr level (6.76mg/dL). After hospitalization, nephrotic syndrome and congestive heart failure both developed. Because of an abnormally high serum myoglobin level, 551 ng/mL, an acute aggravation of diabetic nephrosis due to rhabdomyolysis (RM) was suspected. The combined administration of SIM and BEZ was thus stopped, and thereafter the renal function improved while theheart fail ure symptoms subsided.
When long term combined therapy with SIM and BEZ is required, physicians should keep in mind that an acute aggravation of renal disturbance due to RM may develop. This case is valuable because few reports are available on the appearance of RM due to the administration of SIM combined with BEZ and also due to the fact that the renal disturbance which had appeared subsided after this combined administration was stopped.